Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra and caffeine
Oct 28, 2003

I need a stimulant and I can't take caffeine because it worsens the diarrhea. I take loperamide for the diarrhea but I can't take it for more than two days because it winds me up so badly that I become intensely agitated. I am not anemic and have normal testosterone. My questions are: What can I take besides loperamide that won't cause those side effects? What alternative to caffeine should I try? Thanks!

Response from Dr. Henry

Some patients find some relief from PI-related diarrhea with calcium supplements (such as Oscal-D) which also may help prevent osteoporosis. Fiber tablets (such as fibercon or oatbran) have been shown to help other patients. Another natural product that may be helpful is the Shaman Natural Stool Formula (www.shaman.com) which uses a natural product from the sap of a tree in the Amazon (believe it or not). Also checking the stool for parasites or other pathogens is often a good idea. KH



Previous
SOME ANNOYING BUMPS
Next
Side effects not getting better

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement